Alert archive / Louisiana / River Flood Warnings in 2009
River Flood Warning 95, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Dec 14, 2009, 7:31 PM CST for Saint Tammany Parish, Louisiana. It took effect at Dec 15, 2009, 8:24 PM CST. It was in force for 41 min.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2009, 7:31 PM CST (01:31 UTC)
- In effect from
- Dec 15, 2009, 8:24 PM CST
- Expired
- Dec 15, 2009, 9:05 PM CST
- In force
- 41 min
- Issued by
- NWS New Orleans, LA
- Flood severity
- Moderate
County Saint Tammany Parish, LA
The river
Written for the forecast point Tchefuncte River near Folsom (FLSL1). The gauge peaked at 15.56 ft at Dec 13, 2009, 11:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Dec 14, 7:08 PM CST, 23 minutes earlier.
Area forecast discussion, Dec 14, 7:08 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
708 PM CST MON DEC 14 2009
.UPDATE...
.SOUNDING DISCUSSION...
THE ATMOSPHERE IS VERY MOIST UP TO ABOUT 550 MB AND IS SLIGHTLY
UNSTABLE WITH A PRECIPITABLE WATER VALUE OF 1.80 INCHES AND A
LIFTED INDEX VALUE OF -2.5. NUMEROUS SHOWERS AND THUNDERSTORMS
CONTINUE TO MOVE ACROSS THE CWA NEAR 25 TO 30 MPH WHILE PRODUCING
RAINFALL RATES NEAR 2 INCHES PER HOUR...0 TO 6 KM STORM MOTION IS
OUT OF THE WEST AT 23 KNOTS. A SMALL SURFACE INVERSION IS PRESENT NEAR
675 FEET ALONG WITH WINDS GENERALLY OUT OF THE SOUTHWEST THROUGHOUT
THE ATMOSPHERE.
&&
.PREV DISCUSSION... /ISSUED 412 PM CST MON DEC 14 2009/
SHORT TERM...
A BUSY EVENING IN STORE AS A LARGE BAND OF ORGANIZED HEAVY
RAINFALL IS APPROACHING ACROSS ACADIANA INTO THE GREATER BATON
ROUGE AREA. THIS BAND HAS PRODUCED 2 INCH PER HOUR RATES AND
SHOULD MOVE INTO THE BATON ROUGE METRO AREA BY 5 PM...WESTERN
PORTIONS OF NEW ORLEANS METRO AREA BY 7 PM. MEANWHILE...LARGE SLUG
OF GULF MOISTURE ADVANCING NORTH WITH MORE BANDS OF SHOWERS AND
STORMS DEVELOPING DOWNSTREAM OF THE MAIN BAND. NEEDLESS TO
SAY...THE FLASH FLOOD WATCH IS WELL WARRANTED AND ONLY CHANGE TO
PREVIOUS THINKING IS TO BUMP LOWER END TO 2 TO 3 INCHES WITH
LOCALLY 4 TO 6 INCHES. DENSE FOG SEEMS CONFINED TO NEAR WATER
AREAS AND WILL MAINTAIN MARINE DENSE FOG ADVISORY OF AREA LAKES
AND NEAR SHORE WATERS. OTHERWISE...WILL MENTION FOG IN ZONES BUT
FOREGO DENSE FOG ADVISORY FOR LAND AREAS AT THIS TIME AS
CONVECTION SHOULD OFFSET DENSE FOG FOR A WHILE. AN ADVISORY MAY BE
NEEDED LATER IF RAINS SUBSIDE UNEXPECTEDLY BUT PERSISTENT RAINS
ARE ANTICPATED FOR MUCH OF THE NIGHT. MAY SEE A REPRIEVE IN THE
MORNING FOR A FEW HOURS BEFORE REDEVELOPING DUE TO FRONTAL
FORCING.
LONG TERM...
HAVE NOT MADE MANY CHANGES TO LONG TERM GRIDS WITH GREATER FOCUS
ON THE DAY 1 AND 2 PERIODS. BASICALLY LEFT DRY FORECAST WITH
CLOSER TO SEASONAL TEMPERATURES WEDNESDAY THROUGH SATURDAY. WILL
BE WATCHING MODEL TRENDS WITH GULF LOW FORMATION IN THE WEST
CENTRAL GULF LATER THIS WEEK BUT MODELS ARE DIVERGENT ON SOLUTIONS
WITH THIS FEATURE. IF LOW DEVELOPS...IT COULD PASS WELL SOUTH OF
AREA TO MINIMIZE IMPACTS ON FORECAST AREA OTHER THAN MARINE
ISSUES.
AVIATION...
MOST TERMINALS WILL BE IMPACTED WITH IFR CEILINGS AND VSBY EITHER
DUE TO FOG OR HEAVY PRECIPITATION OR BOTH THROUGH NEXT 24 HOURS.
FRONTAL PASSAGE EXPECTED TO MOVE ACROSS AREA TERMINALS GENERALLY
BETWEEN 18Z AND 00Z FROM WEST TO EAST.
MARINE...
DENSE SEA FOG SEEMS CONFINED TO SHORE AREAS AND A DENSE FOG
ADVISORY IS IN EFFECT UNTIL FRONTAL PASSAGE TUESDAY. ONSHORE FLOW
EXPECTED TO STAY AT MODERATE LEVELS THROUGH TUESDAY AND THEN SHIFT
NORTHWEST WITH FRONTAL PASSAGE TUESDAY AFTERNOON AND EARLY
EVENING. WINDY CONDITIONS WITH OCCASIONAL GALE FORCE GUSTS
PROBABLY IMPACTS TUESDAY NIGHT THROUGH WEDNESDAY EVENING WITH
MODIFIED ARCTIC AIRMASS DENSITY OVER RELATIVELY WARM WATERS.
MODELS SUGGEST ANOTHER LOW PRESSURE SYSTEM DEVELOPS IN THE WEST-
CENTRAL GULF AND MOVES EAST ACROSS THE CENTRAL GULF. THIS MAY
BRING AN INCREASE IN GRADIENT WINDS ACROSS THE NORTH GULF LATER IN
THE WEEK.
HYDROLOGY...
MANY RIVERS ARE IN FLOOD OR IN HIGH FLOWS. WE ARE CONTINUING TO
MONITOR RAINFALL TRENDS WITH RIVER MODELING INCLUSIVE OF 2 INCH
AREAL AVERAGED BASIN RAINFALL NEXT 24 HOURS...HEAVILY WEIGHTED TO
THE NEXT 12 HOURS. RIVER FLOODING WILL BE A CONCERN FOR THE NEXT
FEW DAYS OR INTO THE NEXT WEEK FOR THE LONGER REACH RIVERS LIKE
THE PEARL.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 67 39 59 / 100 90 10 10
BTR 63 65 42 60 / 90 90 10 10
MSY 70 72 46 61 / 90 90 20 10
GPT 66 68 45 61 / 90 90 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR LAZ034>040-
046>050-056>070.
GM...DENSE FOG ADVISORY UNTIL NOON CST TUESDAY FOR GMZ530-550.
DENSE FOG ADVISORY UNTIL 6 PM CST TUESDAY FOR GMZ555.
MS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MSZ068>071-077-
080>082.
DENSE FOG ADVISORY UNTIL 9 AM CST TUESDAY FOR MSZ080>082.
GM...DENSE FOG ADVISORY UNTIL NOON CST TUESDAY FOR GMZ550.
&&Hazardous weather outlook, Dec 14, 6:05 PM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 605 PM CST MON DEC 14 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-160015- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 605 PM CST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT THUNDERSTORMS AND FLASH FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR THE EXPECTED RETURN OF HEAVY RAIN. IN ADDITION...SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ISOLATED STRONG WIND GUSTS AND FREQUENT LIGHTNING. FOG... DENSE FOG IS EXPECTED TO PERSIST ACROSS THE MISSISSIPPI GULF COAST AND OVER THE COASTAL WATERS TONIGHT. A DENSE FOG ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH TONIGHT...WITH VISIBILITY OF 1/4 MILE OR LESS EXPECTED. RIVER FLOODING... SEVERAL AREA RIVERS REMAIN NEAR OR JUST ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS...STATEMENTS AND RIVER FORECASTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS AND FLASH FLOODING... THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE THROUGH TUESDAY. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THE DAYTIME HOURS ON TUESDAY. STORM TOTAL RAINFALL OF 2 TO 3 INCHES IS LIKELY ACROSS MOST OF THE AREA...WITH ISOLATED HIGHER AMOUNTS OF 4 TO 6 INCHES POSSIBLE. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH SOME OF THE THUNDERSTORMS DURING THE DAYTIME HOURS. RIVER FLOODING... SEVERAL AREA RIVERS WILL REMAIN NEAR OR ABOVE FLOOD STAGE. HEAVY RAINFALL EXPECTED THROUGH TUESDAY COULD RESULT IN HIGHER CRESTS THAN FORECAST...WITH ADDITIONAL RIVERS POSSIBLY RISING TO FLOOD STAGE BY MID WEEK. PLEASE REFER TO THE THE LATEST RIVER FLOOD STATEMENTS AND RIVER FORECASTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY REPORTS OF STREET FLOODING OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. THE NATIONAL WEATHER SERVICE CAN BE REACHED AT 5 0 4 5 2 2 7 3 3 0...OR 9 8 5 6 4 9 0 3 5 7. 95/DM
In the hours before
Special weather statement, Dec 14, 3:12 PM CST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 312 PM CST MON DEC 14 2009 LAZ034>037-046>050-MSZ068-069-142315- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-WILKINSON- AMITE- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY... BATON ROUGE...GONZALES...DONALDSONVILLE...DENHAM SPRINGS... WALKER...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY 312 PM CST MON DEC 14 2009 ...BAND OF HEAVY RAIN MOVING TOWARDS THE BATON ROUGE METROPOLITAN AREA... AT 300 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM OPELOUSAS TO NATCHEZ...MOVING SLOWLY TO THE EAST. THE COMBINATION OF THIS SLOW MOVEMENT AND INTENSE RAIN WILL LIKELY RESULT IN FLOODING ACROSS MUCH OF THE BATON ROUGE AREA...ESPECIALLY POOR DRAINAGE AREAS. RAIN RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE AS THIS LINE MOVES THROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
Local storm report, Dec 14, 5:43 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
543 PM CST MON DEC 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM FLASH FLOOD GONZALES 30.22N 90.92W
12/14/2009 ASCENSION LA EMERGENCY MNGR
SIX ROADS IN PARISH CLOSED DUE TO FLOODING.
&&
FREVITTESpecial weather statement, Dec 14, 5:43 PM CST, 1 hour 48 minutes before
LAZ038-040-050-150045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 543 PM CST MON DEC 14 2009 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LIVINGSTON PARISH...TANGIPAHOA PARISH...ST. TAMMANY PARISH... AT 541 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF GONZALES...OR ABOUT OVER WHITEHALL...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...KILLIAN... SPRINGFIELD...PONCHATOULA...HAMMOND...ROBERT...COVINGTON...FOLSOM AND ABITA SPRINGS THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...HEAVY DOWNPOURS...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Dec 14, 6:11 PM CST, 1 hour 20 minutes before
LAZ040-150100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 611 PM CST MON DEC 14 2009 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. TAMMANY PARISH... AT 607 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...11 MILES NORTH OF COVINGTON...OR ABOUT 4 MILES EAST OF FOLSOM...MOVING EAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... SUN AND BUSH THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Dec 14, 6:42 PM CST, 49 minutes before
LAZ040-062-MSZ077-080-150145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 642 PM CST MON DEC 14 2009 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER COUNTY...HANCOCK COUNTY...JEFFERSON PARISH...ORLEANS PARISH...ST. TAMMANY PARISH... AT 639 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF BOGALUSA TO KENNER...MOVING EAST AT 25 MPH. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Dec 14, 7:18 PM CST, 13 minutes before
LAZ040-MSZ080>082-150215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 718 PM CST MON DEC 14 2009 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING HANCOCK COUNTY...ST. TAMMANY PARISH...JACKSON COUNTY...HARRISON COUNTY... AT 715 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF PICAYUNE TO 8 MILES WEST OF DIAMONDHEAD TO 12 MILES WEST OF WAVELAND TO 8 MILES SOUTH OF EDEN ISLE...MOVING EAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... KILN...DIAMONDHEAD...WAVELAND...BAY ST. LOUIS...PASS CHRISTIAN... SAUCIER...LONG BEACH...LYMAN...GULFPORT AIRPORT...GULFPORT...ST. MARTIN...OCEAN SPRINGS AND BILOXI THROUGH 815 PM. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 6:27 PM CST | Flash Flood Warning | LIX | Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington | 3 hr |
| Dec 14, 6:32 PM CST | Special Marine Warning | LIX | 28 min | |
| Dec 14, 6:36 PM CST | Flash Flood Warning | LIX | Ascension, Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist and 1 more | 114 min |
| Dec 14, 6:57 PM CST | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 78 min |
| Dec 14, 7:12 PM CST | Special Marine Warning | LIX | 63 min | |
| Dec 14, 7:19 PM CST | River Flood Warning | LIX | Saint Helena | 36 hr |
| Dec 14, 7:19 PM CST | River Flood Warning | LIX | Livingston | 48 hr |
| Dec 14, 7:23 PM CST | River Flood Warning | LIX | Tangipahoa | 25 hr |
| Dec 14, 8:20 PM CST | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 5 hr |
| Dec 14, 8:49 PM CST | Flash Flood Warning | LIX | Ascension, Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist and 1 more | 5 hr |
| Dec 14, 9:11 PM CST | River Flood Warning | LIX | Washington | 5 days |
| Dec 15, 2:07 AM CST | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 2 more | 113 min |
| Dec 15, 2:51 AM CST | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 39 min |
| Dec 15, 3:09 AM CST | Small Craft Advisory | LIX | 4 days | |
| Dec 15, 4:00 AM CST | Flash Flood Warning | LIX | Assumption, Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist and 1 more | 105 min |
| Dec 15, 5:07 AM CST | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 113 min |
| Dec 15, 6:05 AM CST | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Saint Charles | 3 hr |
| Dec 15, 6:44 AM CST | Flash Flood Warning | LIX | Lafourche, Saint Charles, Saint John the Baptist, Terrebonne | 2 hr |
| Dec 15, 7:07 AM CST | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee, Saint Helena and 4 more | 113 min |
| Dec 15, 8:50 AM CST | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Saint Charles, Saint John the Baptist | 3 hr |
| Dec 15, 9:15 AM CST | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Tangipahoa and 2 more | 2 hr |
| Dec 15, 9:18 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 42 min |
| Dec 15, 10:01 AM CST | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Dec 15, 10:04 AM CST | Flash Flood Warning | LIX | Assumption, Lafourche, Terrebonne | 3 hr |
| Dec 15, 11:23 AM CST | Areal Flood Advisory | LIX | Jefferson, Lafourche, Plaquemines, Saint Bernard, Terrebonne | 112 min |
| Dec 15, 11:49 AM CST | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Saint Charles, Saint John the Baptist | 3 hr |
| Dec 15, 12:09 PM CST | Special Marine Warning | LIX | 66 min | |
| Dec 15, 12:12 PM CST | Marine Dense Fog Advisory | LIX | 6 hr | |
| Dec 15, 1:15 PM CST | Special Marine Warning | LIX | 60 min | |
| Dec 15, 2:57 PM CST | Flash Flood Warning | LIX | Lafourche, Saint Charles | 4 hr |
| Dec 15, 3:00 PM CST | Special Marine Warning | LIX | 60 min | |
| Dec 14, 7:26 PM CST | River Flood Warning | LIX | Pike | 24 hr |
| Dec 14, 9:11 PM CST | River Flood Warning | LIX | Pike, Walthall | 56 hr |
| Dec 14, 9:47 PM CST | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson | 3 hr |
| Dec 15, 8:51 AM CST | River Flood Warning | LIX | Pearl River | 5 days |
| Dec 15, 10:06 AM CST | River Flood Warning | LIX | Harrison | 26 hr |
| Dec 15, 10:20 AM CST | River Flood Warning | LIX | Pearl River | 5 days |
Nearby
River Flood Warnings in Louisiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.